Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 428, NWS Tulsa, OK

September 24, 2024McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 24, 2024, 9:25 PM CDT for McIntosh County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2024, 9:25 PM CDT (02:25 UTC)
Expired
Sep 24, 2024, 9:52 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 6:50 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 24, 6:50 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
650 PM CDT Tue Sep 24 2024

...New AVIATION...

.SHORT TERM...
(Tonight)
Issued at 219 PM CDT Tue Sep 24 2024

Scattered showers and thunderstorms are expected to develop late
this afternoon/early evening across north-central Oklahoma in the
vicinity of weak surface boundary and associated low pressure system.
This activity is forecast to spread into eastern Oklahoma and western
Arkansas through the evening hours as a mid-level shortwave currently
over southwest Kansas swoops through the area. There is the potential
that a few of the storms could be strong to severe this evening across
portions of eastern Oklahoma, mainly to the south of Highway 412 and
west of Highway 75. Large hail to the size of golf balls is the main
concern. Overall, the shower and storm activity is expected to move
out of the area late tonight.

&&

.LONG TERM...
(Wednesday through Tuesday)
Issued at 219 PM CDT Tue Sep 24 2024

Wednesday into Thursday are expected to remain mostly dry as a cutoff
upper level takes shape over the Lower Mississippi Valley. Shower and
storm chances increase Thursday night into Friday as moisture associated
with Helene is incorporated into the cutoff low as it wobbles east of the
area. The highest probabilities of shower/storms are forecast across
western Arkansas as are the highest rainfall amounts. The upper level
low will finally begin to move off to the northeast over the weekend
with dry weather forecast for much of the area. Temperatures look to
be near normal for this time of year during this time-frame.

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Tue Sep 24 2024

Scattered showers and thunderstorms will continue to spread south
and east this evening across E OK and NW AR with additional
development possible over the next several hours. This may lead
to at least brief ceiling & vsby reductions, with highest
potential for flight impacts expected for MLC. Most precip should
move south of TAF sites by 07z with clearing conditions behind
this activity. This may allow for development of fog late tonight/
tomorrow morning (low to medium chance). At this time, MLC and
FSM appear to be most favored for vsby reductions and have
included TEMPO groups here. Other sites in E OK & NW AR may also
experience at least brief vsby reductions, but confidence was not
high enough to include mention with this forecast issuance. Aside
from any lingering fog tomorrow morning, VFR conditions are
expected for the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  81  54  80 /  70   0   0   0
FSM   61  82  59  82 /  70   0   0  10
MLC   59  81  56  81 /  90   0   0   0
BVO   52  81  51  82 /  20   0   0   0
FYV   54  79  51  78 /  50   0   0  20
BYV   54  78  51  77 /  30   0   0  20
MKO   57  79  55  79 /  70   0   0  10
MIO   54  79  50  78 /  20   0   0  10
F10   57  80  53  79 /  80   0   0   0
HHW   62  81  56  82 /  80  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....10
AVIATION...43
Hazardous weather outlook, Sep 24, 4:32 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
432 PM CDT Tue Sep 24 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
432 PM CDT Tue Sep 24 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Remainder of This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma...West of Highway 75.
	ONSET...Late Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Late Afternoon.

DISCUSSION...

Scattered showers and thunderstorm will develop by late afternoon or
early evening across parts of eastern Oklahoma as a disturbance
drops southeast across the Plains. Sufficient instability and shear
in place could allow for a few of the initial thunderstorms to
become strong to severe, especially across central and into east
central Oklahoma this evening. Main threats will be hail up to half-
dollar size and damaging wind gusts. Any severe threat should wane
into the overnight hours and storms shift southeastward. Locally
heavy rainfall will also be a concern with the stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and a few thunderstorms will occur late Thursday through
Friday in association with an upper level storm system just to our
east. The greatest thunderstorm potential will be across far
eastern Oklahoma and northwest Arkansas where locally heavy
rainfall will also be possible. Thunderstorm chances also continue
into the weekend as the upper low remains nearby before upper
ridging builds back in early next week with a return to more
settled conditions.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 24, 8:06 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
806 PM CDT Tue Sep 24 2024

OKZ064-250130-
Creek OK-
806 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CREEK COUNTY THROUGH 830
PM CDT...

At 806 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
north of Bristow, moving southeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Bristow...                        Kellyville...
Slick...

This includes Interstate 44 between mile markers 190 and 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3590 9650 3605 9637 3594 9614 3573 9629
TIME...MOT...LOC 0106Z 301DEG 30KT 3593 9635

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 24, 8:09 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
809 PM CDT Tue Sep 24 2024

OKZ064-250130-
Creek OK-
809 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CREEK COUNTY
THROUGH 830 PM CDT...

At 809 PM CDT, Doppler radar indicated a strong thunderstorm over
Depew, moving southeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Bristow...                        Depew...
Slick...                          Milfay...

This includes Interstate 44 between mile markers 178 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3593 9653 3579 9626 3564 9638 3564 9645
      3575 9662 3581 9662
TIME...MOT...LOC 0109Z 301DEG 30KT 3581 9652

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 24, 8:40 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
840 PM CDT Tue Sep 24 2024

OKZ066-067-070-250215-
Muskogee OK-Okmulgee OK-Wagoner OK-
840 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES THROUGH 915
PM CDT...

At 840 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
east of Bald Hill, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Muskogee...                       Haskell...
Porter...                         Taft...
Boynton...                        Tullahassee...
Bald Hill...                      Redbird...
Jamesville...                     Eram...
Choska...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3584 9589 3595 9549 3573 9538 3557 9580
TIME...MOT...LOC 0140Z 252DEG 36KT 3575 9576

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 24, 8:43 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
843 PM CDT Tue Sep 24 2024

OKZ066-071-250215-
Okmulgee OK-McIntosh OK-
843 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH AND
SOUTHERN OKMULGEE COUNTIES THROUGH 915 PM CDT...

At 843 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Schulter, moving southeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...
Hoffman...                        Hitchita...

This includes Interstate 40 in Oklahoma between mile markers 237 and
252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.

&&

LAT...LON 3567 9595 3548 9570 3532 9588 3552 9609
      3555 9609
TIME...MOT...LOC 0143Z 318DEG 31KT 3556 9597

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 24, 8:44 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 PM CDT Tue Sep 24 2024

OKZ065-250215-
Okfuskee OK-
844 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKFUSKEE COUNTY THROUGH
915 PM CDT...

At 844 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Okfuskee, moving southeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Okemah...                         Okfuskee...
Castle...                         Clearview...
Pharoah...                        Mason...

This includes Interstate 40 in Oklahoma between mile markers 218 and
231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3564 9632 3564 9625 3558 9619 3555 9619
      3555 9616 3549 9609 3541 9609 3530 9623
      3554 9645
TIME...MOT...LOC 0144Z 318DEG 31KT 3556 9631

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 24, 9:01 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
901 PM CDT Tue Sep 24 2024

OKZ066-071-250230-
Okmulgee OK-McIntosh OK-
901 PM CDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 930 PM CDT...

At 901 PM CDT, Doppler radar indicated a strong thunderstorm near
Hoffman, moving southeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Morris...                         Dewar...
Grayson...                        Hoffman...
Stidham...                        Hitchita...
Pierce...

This includes Interstate 40 in Oklahoma between mile markers 243 and
260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and northeastern Oklahoma.

&&

LAT...LON 3564 9586 3558 9571 3555 9571 3555 9563
      3552 9554 3529 9569 3547 9596
TIME...MOT...LOC 0201Z 296DEG 29KT 3553 9583

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:37 PM CDTSpecial Weather StatementTSACreek38 min
Sep 24, 7:46 PM CDTSpecial Weather StatementTSAOkfuskee29 min
Sep 24, 8:03 PM CDTSpecial Weather StatementTSAOkmulgee27 min
Sep 24, 8:04 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Sep 24, 8:06 PM CDTSpecial Weather StatementTSACreek24 min
Sep 24, 8:09 PM CDTSpecial Weather StatementTSACreek21 min
Sep 24, 8:11 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee34 min
Sep 24, 8:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee32 min
Sep 24, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee42 min
Sep 24, 8:40 PM CDTSpecial Weather StatementTSAWagoner35 min
Sep 24, 8:43 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Sep 24, 8:44 PM CDTSpecial Weather StatementTSAOkfuskee31 min
Sep 24, 8:52 PM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
Sep 24, 9:01 PM CDTSpecial Weather StatementTSAMcIntosh29 min
Sep 24, 9:05 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee28 min
Sep 24, 9:43 PM CDTSpecial Weather StatementTSAHaskell32 min
Sep 24, 9:45 PM CDTSpecial Weather StatementTSAPittsburg30 min
Sep 24, 10:09 PM CDTSpecial Weather StatementTSAHaskell36 min
Sep 24, 10:13 PM CDTSpecial Weather StatementTSAPittsburg32 min
Sep 24, 10:14 PM CDTSpecial Weather StatementTSAPittsburg31 min
Sep 24, 10:37 PM CDTSpecial Weather StatementTSALatimer38 min
Sep 24, 10:38 PM CDTSpecial Weather StatementTSALatimer37 min
Sep 24, 11:23 PM CDTSpecial Weather StatementTSAPittsburg37 min
Sep 25, 1:59 AM CDTDense Fog AdvisoryTSAAdair, Cherokee, Creek, Delaware, Haskell, McIntosh and 9 more8 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.